View Full Version : Does the low mood side effect improve?


Mischa88
07-13-15, 04:16 AM
Hi,

This is my fourth day on 25mg Straterra after previously trying Concerta. While the Concerta was amazing for my concentration, it led me into dysphoria.

I was feeling a bit negative the two days before starting Straterra, but I think it was stress from not being able to concentrate.

Since taking Straterra, my mood has dropped. It's a mixture of anxiety and negativity. I feel fed up and I just want to lie in bed. I almost cried at work a few minutes ago while talking about it with a colleague.


I'm really determined for this Straterra to work! The only medication left to try is lisdexamphetamine and since it's a stimulant, I'm wary of it.

Could this side effect wear off? Is it common to have a drop in mood initially, or does this sympton usually persist?

I don't want to run out of medications to try- I will lose my job if I don't get this ADD treated.

Thanks in advance.

Little Missy
07-13-15, 09:00 AM
This is off the cuff and opinionated but get the Dex now if your job is at stake. :)

Mischa88
07-13-15, 09:25 AM
I think my psychiatrist wanted me to try the Straterra first as the Concerta caused anxiety, so I supposed he wanted to try a non-stimulant.

Do you know how people who have had anxiety/dysphoria from Concerta tend to respond when on dex?

My job is okay for now. My manager is really supportive and knows that I am going through treatment for the ADD. However, I'm worried about running out of options. He can't cover for me forever.

If Stratterra doesn't work, then I only have one more chance...

Little Missy
07-13-15, 09:29 AM
I'm sorry, I do not. But, read up on RobinBP's posts and that poor gal went on forever trying and trying and the day she went to Dex it was such a change in her entire style of writing here. She seems to be doing well now.

Like I said it was just an off the cuff opinion. Good luck! :)

Mischa88
07-13-15, 09:58 AM
Thank you. That's given me some hope! I will have to look up RobinBP's posts this evening (I'm at work and as usual, I'm doing anything but work...)

I will continue to give this Straterra a try though. I'll see how I feel after two weeks on it, which is when my doctor wants me to phone him for a review.

It's strange. I don't feel sad like I did in the morning. It must disipitate after a few hours of taking it.

Powderbucket
07-13-15, 10:21 AM
My psychiatrist uses Strattera as the last-resort because she says it takes a long time to start working. Apparently, the low-down feelings are common when you first start taking them, and, supposedly, they dissipate after some time. Strattera takes up to 8 weeks to start working, so you need to be willing to wait a long time if you really want to give it a shot.

On a side note, Concerta was giving me low moods. I now take 1.5 grams of Evening Primrose Oil and I am now a completely refreshed, balanced person at the end of the day. Maybe try it out? I'm not sure if there are any drug interactions with the Strattera and this though, so maybe find out if you want to try it.

But best of luck and hang in there :) Force the smile if you can, it'll make you feel worlds better.

someothertime
07-13-15, 12:43 PM
Hang in there, the first week can be bumpy.... from memory i had a few days where some clarity would come for 30 mins and i;d realise..... but i was unmedicated before....

It can take a week or a little more for the body to adjust,,,, but by all means if it last longer or is hard to cope with get back in touch with your prescriber.

Mischa88
07-23-15, 07:53 AM
Thank you.

I thought I should leave an update in case someone with similar side effects reads this and gives up hope.

It has been two weeks and I am feeling better now :-). I spoke to my psychiatrist yesterday and he said to try to push past some stress. I tried that, and it made me realise that I may have been stuck in a viscious cycle. Challenging something stressful seems to have helped me get better.

Well, he wants me to phone in a week's time if there has been an improvement (and there has been). If not, then to phone in two weeks. Hoping to go up a dose next week.

For those who are going through the same thing- hang in there. It has taken me two weeks to feel better and it was disheartening to read that side effects should fade within a week.

I will continue to leave updates on how the mood side effects go as I have my medication adjusted- it may give someone hope.

oneoftwo
08-03-15, 11:35 AM
I can relate to this post. My daughter who is 14 started at 18mg for one week, the 36mg for 1 week, then 50mg. At the 50mg often she would have periods of feeling sad and crying for no reason she could not understand. She also mentioned feeling like she was thinking one thing in her head but saying another. To me it was really scary since she is home alone this summer why I am working (did not want her doing something bad when she felt this way). I was unsure if awhile at the 50mg that this would go away after while BUT I did not want to risk it so moved her back down to 40mg and we will see. She said she felt the adhd was better controlled at 50mg but was getting more side effects(mood shift, sadness, more anxiety without knowing why). With the 40mg her adhd was less under control but seems no mood side effects for now...hoping they do not return and the adhd part improves with more time on the medication.